Alert archive / Maine / Small Craft Advisories in 2016
Small Craft Advisory 39, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Mar 23, 2016, 11:28 AM EDT. It took effect at Mar 23, 2016, 12:00 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2016, 11:28 AM EDT (15:28 UTC)
- In effect from
- Mar 23, 2016, 12:00 PM EDT
- Expired
- Mar 23, 2016, 3:05 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
042 WHUS71 KGYX 231528 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1128 AM EDT WED MAR 23 2016 ANZ150-152-232200- /O.CAN.KGYX.SC.Y.0038.000000T0000Z-160323T1600Z/ /O.NEW.KGYX.SC.Y.0039.160323T1600Z-160323T2200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- 1128 AM EDT WED MAR 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS...WEST...BECOMING NORTH 5 TO 10 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ154-231630- /O.CAN.KGYX.SC.Y.0038.000000T0000Z-160323T1600Z/ CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1128 AM EDT WED MAR 23 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
1 follow-up statement
779 WHUS71 KGYX 231905 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 305 PM EDT WED MAR 23 2016 ANZ150-152-240915- /O.CAN.KGYX.SC.Y.0039.000000T0000Z-160323T2200Z/ /O.NEW.KGYX.SC.Y.0040.160324T1100Z-160325T2300Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- 305 PM EDT WED MAR 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 7 PM EDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THURSDAY TO 7 PM EDT FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...NORTHEAST WINDS BECOMING EAST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ153-154-240915- /O.NEW.KGYX.SC.Y.0040.160324T1100Z-160325T2300Z/ CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 305 PM EDT WED MAR 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 7 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THURSDAY TO 7 PM EDT FRIDAY. * WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-240915- /O.NEW.KGYX.SC.Y.0040.160324T2300Z-160325T2300Z/ PENOBSCOT BAY- 305 PM EDT WED MAR 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 7 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THURSDAY TO 7 PM EDT FRIDAY. * WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 23, 9:05 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Mar 23, 9:05 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 905 AM EDT WED MAR 23 2016 .SYNOPSIS... A COLD FRONTAL BOUNDARY WILL GRADUALLY SAG SOUTHWARD THROUGH MAINE AND NEW HAMPSHIRE THROUGH MIDDAY TODAY. LOW PRESSURE ONCE AGAIN APPROACHES OUR REGION FROM THE SOUTHWEST TONIGHT AND WILL LIKELY PROVIDE MIXED PRECIPITATION AND RAIN THURSDAY INTO FRIDAY AS IT MOVES THROUGH THE REGION. HIGH PRESSURE MOVES IN FOR THE WEEKEND. ANOTHER LOW PRESSURE SYSTEM MAY APPROACH EARLY NEXT WEEK AND BRING MORE INCLEMENT WEATHER. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATE... HAVE UPDATED THE GRIDS BASED ON CURRENT CONDITIONS. SIGNIFICANT TEMPREATURE SPREAD FROM SOUTH TO NORTH WITH READINGS EXPECTED TO SHOOT INTO THE 50S OVER THE SOUTH WITH SOME SUNSHINE. A COLD DRAINFAGE FLOW HAS DEVELOPED OVER CENTRAL AND NORTHERN AREAS WITH LOW OVERCAST CONDITIONS AND TEMPREATURES ONLY IN THE LOWER TO MID 30S. MIXED PRECIPITATION WILL ENTER THE REGION TONIGHT. ADVISORIES WILL LIKELY BE REQUIRED FOR MUCH OF OUR FORECAST AREA. PREV DISC... 610 AM UPDATE...LITTLE CHANGE TO THE GOING FORECAST. HAVE ADJUSTED TEMPERATURES A LITTLE BIT DUE TO BREAKS IN CLOUD COVER IN SOME AREAS AND CLOUDS AND A BREEZE IN OTHERS. OTHERWISE...NOT MUCH GOING IN IN TERMS OF PRECIPITATION EXCEPT SOME LIGHT SNOW IN THE FAR NORTHERN MOUNTAINS AND SOME SPITS OF RAIN/SNOW IN CENTRAL NH. THE BULK OF THE DAY WILL BE DRY. PREVIOUSLY... WEAK LOW PRESSURE WILL MOVE ACROSS SOUTHERN ZONES THIS MORNING WITH DRIER HIGH PRESSURE BUILDING IN FROM THE NORTH IN ITS WAKE. EARLY ON THIS MORNING...LIGHT SNOW IS EXPECTED TO TAPER OFF AND END ACROSS NORTHERN NH AND THE WESTERN ME MOUNTAINS AFTER 1 TO 2 INCHES OF SNOW. MAINLY DRY WEATHER IS EXPECTED FOR THE REST OF THE DAY AS THE COLUMN DRIES OUT FROM NORTH TO SOUTH. THERE COULD BE A FEW SPOT SHOWERS FROM TIME TO TIME BUT OVERALL MOST LOCATIONS SHOULD REMAIN DRY. THE DRYING FROM THE NORTH MAY BE ROBUST ENOUGH TO ALLOW FOR SUNSHINE TO APPEAR ACROSS NORTHERN ZONES THIS AFTERNOON...PERHAPS BRIEFLY INTO SOME SOUTHERN ZONES. THE NEXT WAVE OF LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST LATE IN THE DAY AND MAY ALLOW FOR SOME SPOTTY LIGHT SHOWERS TO DEVELOP ACROSS SOUTHERN NH BY SUNSET. TEMPERATURES ARE EXPECTED TO WARM APPRECIABLE ACROSS SOUTHERN NH AND SOUTHERNMOST ME TODAY...WITH HIGHS AROUND 60 LIKELY THERE. HOWEVER...COLDER AIR DRAINING IN FROM THE NORTH TODAY WILL LIKELY KEEP CENTRAL AND NORTHERN ZONES QUITE A BIT COOLER. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... AS COLDER AIR CONTINUES TO BLEED IN FROM THE NORTH WITHIN THE ENTIRE COLUMN TONIGHT...A WAVE OF LOW PRESSURE WILL APPROACH FROM THE WEST. INITIALLY...THE PRECIPITATION IS EXPECTED TO BEGIN ACROSS SOUTHERN NEW HAMPSHIRE THIS EVENING IN THE FORM OF RAIN. HOWEVER...AS THE BAROCLINIC ZONE AND ASSOCIATED FORCING FOR ASCENT MOVES SLOWLY NORTHWARD OVERNIGHT...THE LIGHT PRECIPITATION WILL SPREAD NORTHWARD. TEMPERATURES IN THE COLUMN WILL CONTINUE TO COOL OVERNIGHT ON AVERAGE AND ALLOW FOR LIGHT RAIN TO MIX WITH AND PERHAPS CHANGE TO SLEET ACROSS SOUTHERN NH. THE COLUMN MAY COOL JUST ENOUGH FOR A PERIOD OF LIGHT SNOW EVEN AS FAR SOUTH AS MHT. EVENTUALLY...THE WARMER AIR ALOFT WILL BEGIN TO WIN OUT LATE TONIGHT AND THURSDAY MORNING AND WILL CHANGE THE PRECIPITATION BACK TO LIQUID FORM ACROSS SOUTHERN NH. WENT WITH A BLEND OF MESOSCALE MODEL GUIDANCE FOR TEMPERATURES WEDNESDAY NIGHT AND THURSDAY...AND THIS BLEND BRINGS SFC TEMPS DOWN TO FREEZING OR BELOW FOR A TIME TOWARD DAWN THURSDAY EVEN DOWN TO THE MASS BORDER. THIS WOULD RESULT IN A PERIOD OF LIGHT FREEZING RAIN FOR THE THURSDAY MORNING COMMUTE AND MAY NECESSITATE AN ADVISORY. WILL FORGO THE ISSUANCE OF AN ADVISORY WITH THIS FORECAST PACKAGE AS I WOULD LIKE THE DAYSHIFT TO GET ANOTHER LOOK AT THERMAL PROFILES. NORTH OF OUR SOUTHERNMOST ME AND NH ZONES...PRECIPITATION LATE TONIGHT AND THURSDAY MORNING WILL LIKELY BE IN THE FORM OF LIGHT SNOW...POSSIBLY MIXED WITH SLEET AT TIMES. AGAIN...THE PRECIPITATION IS EXPECTED TO BE QUITE LIGHT...BUT COULD STILL CAUSE SLIPPERY CONDITIONS FOR THE THURSDAY MORNING COMMUTE. AS THE DAYTIME HOURS ON THURSDAY PROGRESS...WE EXPECT A DRY SLOT ALOFT TO WORK IN FROM SOUTH TO NORTH. THE RESULT WOULD PROBABLY BE DRIZZLE/FREEZING DRIZZLE DURING THE AFTERNOON HOURS...POSSIBLY MIXED WITH SNOW AND SLEET AND TIMES CENTRAL AND NORTH AS THE COLUMN SATURATES FROM TIME TO TIME OR SNOWFLAKE PRODUCTION CAN OCCUR IN THE LOWER LEVELS DUE TO SEA SALT INFLUENCE. ACROSS THE FAR NORTH...IE...NORTHERN NH AND THE WESTERN ME MOUNTAINS AND POSSIBLY THE FOOTHILLS...THE P-TYPE WILL PROBABLY REMAIN LIGHT SNOW THROUGHOUT THE DAY AS THE COLUMN REMAINS SATURATED. WHERE P-TYPE IS MAINLY SNOW LATE TONIGHT AND THURSDAY MORNING...WE EXPECT ONLY LIGHT ACCUMS...WITH MOST AREAS RECEIVING A COATING TO 2 INCHES. FURTHER NORTH IN THE MOUNTAINS...ADD ON PERHAPS ANOTHER INCH OR TWO. IN SHORT...THE THURSDAY EVENING COMMUTE MAY ONCE AGAIN BE SLIPPERY...ESPECIALLY NORTH OF SOUTHERN NH AND SOUTHERNMOST ME. HOWEVER...THE SUN ANGLE GOES TO WORK THIS TIME OF YEAR EVEN WHEN IT/S CLOUDY SO MOST ROADS MAY BE FINE UNTIL AFTER SUNSET THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... THE MODELS ARE IN GENERAL AGREEMENT ON THE LONG WAVE PATTERN THROUGH EARLY NEXT WEEK. THEREAFTER...FORECAST CONFIDENCE IS LOW AS MODELS SHOW A WIDE RANGE OF SOLUTIONS HERE IN THE EASTERN CONUS. THE BROAD TROUGH INITIALLY OVER MUCH OF THE CONUS IS REPLACED BY A STRONG RIDGE ALONG AND JUST OFFSHORE OF THE WEST COAST WITH A CLOSED LOW OVER THE FOUR CORNERS REGION BY EARLY NEXT WEEK. DOWNSTREAM OVER THE EASTERN CONUS...THERE REMAIN MORE QUESTIONS THEN ANSWERS WITH BIG DIFFERENCES IN FORECAST HEIGHTS AS WELL AS TIMING AND STRENGTH OF INDIVIDUAL SHORTWAVES. IN THE DAILIES...LOW PRESSURE WILL TRACK ACROSS NORTHERN NEW ENGLAND LATE THURSDAY NIGHT AND FRIDAY BRINGING A MIXED PRECIPITATION EVENT TO THE AREA. HIGH PRESSURE AND DRIER AIR FOLLOWS FOR SATURDAY AND SUNDAY ALONG WITH MILD TEMPERATURES. FOR THE START OF THE NEW WORK WEEK...A BLEND OF MODEL SOLUTIONS SUGGEST WE'LL TURN UNSETTLED AS LOW PRESSURE AND A SLOW-MOVING FRONTAL SYSTEM APPROACH THE REGION. && .AVIATION /13Z WEDNESDAY THROUGH SUNDAY/... SHORT TERM...A PERIOD OF MVFR CONDITIONS POSSIBLE THIS MORNING AS A COLD FRONT MOVES SOUTHWARD ACROSS THE REGION. VFR CONDITIONS ARE EXPECTED THIS AFTERNOON. MVFR OR LOWER CONDITIONS LIKELY RETURN FROM SOUTH TO NORTH OVERNIGHT AS A WARM FRONT APPROACHES WITH ATTENDANT LIGHT MIXED PRECIPITATION. IFR OR LOWER CONDITIONS ARE EXPECTED ALL DAY THURSDAY. LONG TERM... FRI...MVFR WITH LCL IFR IN RA WITH AREAS OF SLEET/SNOW/FZRA FOR THE MTNS. && .MARINE... SHORT TERM...SCA REMAINS IN EFFECT FOR THE OCEAN WATERS UNTIL NOON TODAY. THEREAFTER...SUBSIDING CONDITIONS ARE EXPECTED THROUGH TONIGHT. SMALL CRAFT CONDITIONS ARE LIKELY TO REDEVELOP DURING THE DAY ON THURSDAY AS EASTERLY FLOW TO THE NORTH OF A WARM FRONT STRENGTHENS. LONG TERM... FRI...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE. SUN...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ150-152-154. &&
Hazardous weather outlook, Mar 23, 4:00 AM EDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 400 AM EDT WED MAR 23 2016 MEZ007>009-012>014-019>022-024>028-NHZ001>006-240800- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- 400 AM EDT WED MAR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. LIGHT SNOW OR A SNOW/SLEET MIX IS EXPECTED TO DEVELOP LATER TONIGHT. SLIPPERY TRAVEL IS POSSIBLE LATE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FRONTAL BOUNDARY WILL BECOME STATIONARY ACROSS NEW ENGLAND LATER TODAY THROUGH THURSDAY...WITH WAVES OF LOW PRESSURE MOVING ALONG THE FRONT. THIS WILL CAUSE PERIODS OF LIGHT SNOW...SLEET...AND AND FREEZING RAIN...ESPECIALLY ON THURSDAY. ICE AMOUNTS ARE EXPECTED TO BE GENERALLY UNDER A QUARTER INCH. SLIPPERY TRAVEL IS POSSIBLE FOR THE THURSDAY MORNING COMMUTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ018-023-NHZ007>015-240800- INTERIOR YORK-COASTAL YORK-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH- 400 AM EDT WED MAR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. LIGHT RAIN AND SLEET THIS EVENING IS EXPECTED TO MIX WITH SNOW AND SLEET LATE TONIGHT...AND POSSIBLY CHANGE TO FREEZING RAIN BY EARLY THURSDAY MORNING. SLIPPERY TRAVEL IS POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FRONTAL BOUNDARY WILL BECOME STATIONARY ACROSS NEW ENGLAND LATER TODAY THROUGH THURSDAY...WITH WAVES OF LOW PRESSURE MOVING ALONG THE FRONT. THIS WILL CAUSE PERIODS OF LIGHT SNOW...SLEET...AND AND FREEZING RAIN...ESPECIALLY ON THURSDAY. ICE AMOUNTS ARE EXPECTED TO BE GENERALLY UNDER A QUARTER INCH. SLIPPERY TRAVEL IS POSSIBLE FOR THE THURSDAY MORNING COMMUTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-240800- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 400 AM EDT WED MAR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:05 PM EDT | Small Craft Advisory | GYX | 51 hr |
Nearby
Small Craft Advisories in Maine, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.